IDEAS home Printed from https://ideas.repec.org/a/spr/joecth/v9y1997i2p367-370.html
   My bibliography  Save this article

A remark on a utility representation theorem of Rader (*)

Author

Listed:
  • Ghanshyam B. Mehta

    (Department of Economics, University of Queensland, Brisbane, Queensland 4072, AUSTRALIA)

Abstract

In this note we consider some problems involved in proving the existence of a continuous real-valued utility function representing a preference relation. We claim that there is an error in the classical Rader proof of the existence of an upper semicontinuous utility function. We also pose some open questions regarding some problems in utility theory.

Suggested Citation

  • Ghanshyam B. Mehta, 1997. "A remark on a utility representation theorem of Rader (*)," Economic Theory, Springer;Society for the Advancement of Economic Theory (SAET), vol. 9(2), pages 367-370.
  • Handle: RePEc:spr:joecth:v:9:y:1997:i:2:p:367-370
    Note: Received: June 16, 1995; revised version August 30, 1995
    as

    Download full text from publisher

    To our knowledge, this item is not available for download. To find whether it is available, there are three options:
    1. Check below whether another version of this item is available online.
    2. Check on the provider's web page whether it is in fact available.
    3. Perform a search for a similarly titled item that would be available.

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as


    Cited by:

    1. J. Alcantud & G. Bosi & M. Campión & J. Candeal & E. Induráin & C. Rodríguez-Palmero, 2008. "Continuous Utility Functions Through Scales," Theory and Decision, Springer, vol. 64(4), pages 479-494, June.
    2. Bosi, G. & Mehta, G. B., 2002. "Existence of a semicontinuous or continuous utility function: a unified approach and an elementary proof," Journal of Mathematical Economics, Elsevier, vol. 38(3), pages 311-328, November.
    3. Cesar Martinelli & Mikhail Freer, 2016. "General Revealed Preferences," Working Papers 1059, George Mason University, Interdisciplinary Center for Economic Science, revised Jun 2016.
    4. Bosi, Gianni & Zuanon, Magalì, 2014. "Upper semicontinuous representations of interval orders," Mathematical Social Sciences, Elsevier, vol. 68(C), pages 60-63.

    More about this item

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:spr:joecth:v:9:y:1997:i:2:p:367-370. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Sonal Shukla) or (Springer Nature Abstracting and Indexing). General contact details of provider: http://www.springer.com .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.